Jump to content


Photo
- - - - -

Bacopa and Ashwagandha


  • Please log in to reply
6 replies to this topic

#1 tlm884

  • Registered User
  • 597 posts
  • 1
  • Location:Saskatoon, Sk

Posted 29 April 2009 - 11:18 PM


Today I stopped Wellbutrin and next week I will be starting Keppra for Type 2 Bipolar with rapid cycling. My shipment of bacopa and ashwagandha came in today and I was wondering if I should wait a while before starting them or if I can start them now. Also, should I take both of them together other cycle them ?
  • 0

#2 k10

  • Registered User, F@H
  • 310 posts
  • 9

Posted 30 April 2009 - 12:42 AM

I would wait, as it is generally advised to only start one thing at a time to know what is doing what and to observe your reactions.

You can take them both together, it should be a nice combo.
  • 0

sponsored ad

  • Advert

#3 bgwithadd

  • Registered User
  • 820 posts
  • 16

Posted 01 May 2009 - 01:47 AM

I don't think they have much in the way of bad effects. I have not heard of anyone complaining of sedation. They only last a few hours, though, more or less.
  • 0

#4 tlm884

  • Registered User
  • 597 posts
  • 1
  • Location:Saskatoon, Sk

Posted 01 May 2009 - 01:53 AM

I have decided I am going to wait a while. I just stopped buproprion and I may have to titrate my dose of cipralex up. In a week I have to start either Keppra or Lamortragine. If I start lamotragine it takes 4 months to get to a therapeutic dose to prevent skin reactions. I also am doing some reserch into modafinil in the treatment of hyposomnia from AEDs as well as dopamine agonists being used in conjunction with AEDs to prevent cycling.

After I am where I need to be in the way of medical treatment I will start bacpa and ashwagandha.
  • 0

#5 Logan

  • Registered User
  • 1,869 posts
  • 174
  • Location:Arlington, VA

Posted 01 May 2009 - 07:50 AM

I would be VERY careful with modanifil. I am bipolar and after the second day of use it sent me into a dysphoric state. It is waaay more stimulating then they lead you to believe. It stimulates norepinephrine/noradrenaline significantly. Just wait and talk to your doctor about modanifil. Some of the treatments you are going to try may help with your daytime sleepiness or sleeping in late. This is probably a symptom of your depression. There are so many things you can do for this aside from medication. Bacopa and other natural antidepressant/stimulant/anxiolytic substances may help as well. Also, try forcing yourself to do some intense exercise at least 4 days a week. I seriously doubt you will like the potentially destabilizing effects of modanifil.

I think I agree with k10 that you should wait to take the bacopa or ashwagandha until you get your medications in order. That is unless your doctor says it is o.k., if he has any idea as to what they do and how they work. Unfortunately, most doctors do not have knowledge of natural treatments and they do not want to have the knowledge.

I have been taking lamictal for a while and I'm not crazy about it. If you try it, it may just be a wonder drug for you. I would definitely try to find out if any vitamins or minerals are depleted by whatever mood stabilizer you start taking. Lamictal depletes folate significantly, among others. I take megafolinic by source naturals. Methylfolate is another good one that I have considered taking. Unfortunately, your doctor probably won't even make you aware of this folate issue, mine didn't.

Going through medication trials can be a complete nitemare. Hopefully you are one of the lucky ones that finds the right medication after the first try. Good luck!

Edited by morganator, 01 May 2009 - 08:16 AM.

  • 0

#6 tlm884

  • Registered User
  • 597 posts
  • 1
  • Location:Saskatoon, Sk

Posted 01 May 2009 - 08:01 AM

I would be VERY careful with modanifil. I am bipolar and after the second day of use it sent me into a dysphoric state. It is waaay more stimulating then they lead you to believe. It stimulates norepinephrine/noradrenaline significantly. Just wait and talk to your doctor about modanifil. Some of the treatments you are going to try may help with your daytime sleepiness. There are so many things you can do for this aside from medication. Bacopa and other natural antidepressant/stimulant/anxiolytic substances may help as well. Also, try forcing yourself to do some intense exercise at least 4 days a week. I seriously doubt you will like the potentially destabilizing effects of modanifil.


I have tried modafinil before (100mg/day) from another doctor but I tricked her into prescribing it and I didn't go into a mania, however, I have read reports both of sending people into mania and not affecting them at all and it depends on the person. She said we might try it if the hyposonia doesn't improve and thats why I am being put on Keppra as it its non gabaergic. The thing with the bipolar diagnosis is that with most of the treatments they make me feel "dumb" and unable to concentrate. I realize this is beucase most of the treatments lowered the ammount of electrical acitivity in the brain and I just wish I could find something that didn't affect GABA. Normally I am quite good in school but since I started treatment for bipolar I am suffering.
  • 0

sponsored ad

  • Advert

#7 Logan

  • Registered User
  • 1,869 posts
  • 174
  • Location:Arlington, VA

Posted 03 May 2009 - 10:50 PM

I would be VERY careful with modanifil. I am bipolar and after the second day of use it sent me into a dysphoric state. It is waaay more stimulating then they lead you to believe. It stimulates norepinephrine/noradrenaline significantly. Just wait and talk to your doctor about modanifil. Some of the treatments you are going to try may help with your daytime sleepiness. There are so many things you can do for this aside from medication. Bacopa and other natural antidepressant/stimulant/anxiolytic substances may help as well. Also, try forcing yourself to do some intense exercise at least 4 days a week. I seriously doubt you will like the potentially destabilizing effects of modanifil.


I have tried modafinil before (100mg/day) from another doctor but I tricked her into prescribing it and I didn't go into a mania, however, I have read reports both of sending people into mania and not affecting them at all and it depends on the person. She said we might try it if the hyposonia doesn't improve and thats why I am being put on Keppra as it its non gabaergic. The thing with the bipolar diagnosis is that with most of the treatments they make me feel "dumb" and unable to concentrate. I realize this is beucase most of the treatments lowered the ammount of electrical acitivity in the brain and I just wish I could find something that didn't affect GABA. Normally I am quite good in school but since I started treatment for bipolar I am suffering.


Bipolar medications are a nightmare! There will be much more effective treatments with very few side effects in the future. I'm curious to know how you do on Keppra. I've thought about this one for myself. I just wish I had never gotten off zoloft and protected myself more from stressful events and physical trauma. Unfortunately, I did not do any of these and I seem to have opened this pandora's box called bipolar.

Hope Keppra works out for you..keep me posted
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users